Triple M Syndrome Associated With Concurrent Durvalumab and Olaparib Therapy in Metastatic Cholangiocarcinoma: A Case Report

Read full text
Authors: Oliver J. Nilsen, Clare Senko, Allison Collins, Nicola Tomkins, D Buckley, Andrew Weickhardt, Niall Christopher Tebbutt
Cited by: 1
References: 37

Abstract

Triple M syndrome is a rare and life-threatening overlap presentation of myocarditis, myositis and myasthenia gravis, secondary to immune checkpoint inhibition. We report a case of an 80-year-old female with metastatic cholangiocarcinoma, presenting with progressive asthenia, ptosis and dysphagia, following completion of six cycles of combination chemotherapy and immunotherapy, durvalumab. Her symptoms emerged 2 weeks after the commencement of maintenance therapy with immune checkpoint inhibitor, durvalumab, and poly(ADP-ribose) polymerase inhibitor, olaparib. Biochemical investigations were suspicious for myocarditis, myositis and type 2 respiratory failure due to myasthenic crisis. Clinical findings supported the diagnosis of triple M syndrome, and she was treated with high-dose steroids, intravenous immunoglobulin and supported with non-invasive ventilation. The patient initially improved; however, her admission was complicated by a fatal retroperitoneal haemorrhage. Our case highlights the need to consider serious immune-related adverse events and escalate prompt management for overlap syndromes in the context of immunotherapy and poly(ADP-ribose) polymerase inhibitors. Trial Registration: ClinicalTrials.gov identifier: NCT06441747.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Colorectal Cancer Treatments and Studies Viral-associated cancers and disorders

Publication details

Journal / source
Case Reports in Oncological Medicine
Publisher
Wiley
Volume
2026
Issue
1
Pages
1318038–1318038
Publication date
1 January 2026
Language
EN